Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 91, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 10:16 PM CDT for Hidalgo County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 17, 2007, 12:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3049 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 170318 FFWBRO TXC215-170515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1016 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN MANUEL...SAN JUAN...PHARR... MISSION...MCALLEN...HIDALGO...EDINBURG...ALAMO... * UNTIL 1215 AM CDT * AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2609 9833 2602 9807 2670 9808 2674 9829 $$ MARTIN
1 follow-up statement
000 WGUS74 KBRO 170523 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1219 AM CDT TUE JUL 17 2007 TXC215-170529- HIDALGO TX- 1219 AM CDT TUE JUL 17 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL HIDALGO COUNTY... LAT...LON 2609 9833 2602 9807 2670 9808 2674 9829 $$ MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:46 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 16, 9:46 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 946 PM CDT MON JUL 16 2007 .UPDATE...CONVECTION REINTENSIFIED OVER CTL ZONES SO WILL ISSUE A QUICK UPDATE TO REFLECT CURRENT RDR TRENDS. && .PREV DISCUSSION...ISSUED AT 826 PM CDT MON JUL 16 2007...CONVECTION CONTINUES TO INITIATE THIS EVENING OVER WRN ZONES AS UPPER LEVEL LOW PROVIDES SUFFICIENT INSTABILITY/LIFT SO WILL MAINTAIN LOW END CHC POPS OVERNIGHT. SLOW STORM MTN CREATES POTENTIAL FOR FLASH FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ENTIRE CWA. SHORT WAVE EVIDENT ON SATELLITE IMAGERY CURRENTLY MVG INTO S CTL TX THIS EVENING WILL APPROACH CWA AROUND SUNRISE TUE AND LIKELY POPS IN FCST TUE REMAIN WARRANTED. RAIN CHANCES WILL LOWER BY THIS WEEKEND AS UPPER LEVEL LOW SHIFTS FURTHER INLAND. CURRENT FCST ON TRACK WITH NO UPDATES PLANNED THIS EVENING. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 14 KNOTS GUSTING TO NEAR 16 KNOTS WITH SEAS SLIGHTLY UNDER 5 FEET WITH A PERIOD OF 6 SECONDS AT 19 CDT/24 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL LIKELY PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THE FORECAST PERIOD. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE THE MAIN AVIATION HAZARD THROUGH THE NEXT 24 HOURS. HOWEVER...EXPECT VFR CONDITIONS WITH LIGHT TO MODERATE WINDS AND MOSTLY CLOUDY SKIES AWAY FROM ANY RAIN ACTIVITY. && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TXZ248>257 THROUGH TUESDAY EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66
Hazardous weather outlook, Jul 16, 3:27 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 PM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 327 PM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW OVER THE WESTERN GULF COMBINED WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THROUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL REMAIN OVER THE REGION AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING. THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE ACROSS MOST OF DEEP SOUTH TEXAS THROUGH THE MIDDLE OF THE WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.
In the hours before
Local storm report, Jul 16, 9:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
956 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLOOD 10 N EDINBURG 26.44N 98.16W
07/16/2007 HIDALGO TX LAW ENFORCEMENT
HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER UP TO
HOODS OF CARS ON HIGHWAY 281 NORTH OF FM 490.
0952 PM FLOOD 5 NE EDINBURG 26.35N 98.11W
07/16/2007 HIDALGO TX LAW ENFORCEMENT
HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER ON FM
2812 1/4 MILE EAST OF DOOLITTLE ROAD. DEPTH UNKNOWN.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:18 PM CDT | Flash Flood Warning | BRO | Starr | 57 min |
| Jul 16, 9:19 PM CDT | Flash Flood Warning | BRO | Hidalgo | 56 min |
| Jul 17, 4:32 AM CDT | Special Marine Warning | BRO | 58 min | |
| Jul 17, 5:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jul 17, 1:26 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
| Jul 17, 3:36 PM CDT | Flash Flood Warning | BRO | Zapata | 84 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.